Lyrica anyone?

Discussion in 'The Watercooler' started by everywoman, Jun 5, 2011.

  1. everywoman

    everywoman Active Member

    Looking for info on side effects-specifically weight gain and muscle pain.
  2. DammitJanet

    DammitJanet Well-Known Member Staff Member

    Ok... I tried it for a little while and I had to stop taking it. I dont know about weight gain because...well you have seen I know it made my hands numb and tingle worse than they normally did and my eyesight got worse quickly on it. Also...and this was a huge problem for me...let me made me unable to feel anything sexually. That was actually the final straw for me. I pitched the bottle in the trash and flat told the doctor that I had enough problems in life that I wasnt living like a nun
  3. everywoman

    everywoman Active Member

    Lol. After living like a nun for 15 years, I don't want to do that either. Actually, my numbness and tingling seemed better after 2 doses-but that could be wishful thinking.
  4. keista

    keista New Member

    This was prescribed for husband after an accident that involved auditory nerve damage. I wouldn't let him take it because he refused to stop drinking. 20/20 hindsight makes me wish I served it up to him real nice! :)
  5. susiestar

    susiestar Roll With It

    I had wonderful results from lyrica for quite a long time. Finally it stopped working and I hope that after being off of it for a year or so it will work again. It was the ONLY relief I have ever had from my feet feeling like i was walking on shards of glass with every step. They still peeled off in big sheets of skin (truly gross and painful) but it wasn't as bad. It also helped the fibro pain but it is more for pain from nerves than muscles. It did nothing to affect me sexually either way, nor did it cause the aphasia that topomax did (knowing what you want to say and not being able to actually bring the word to mind or get your mouth to say it). It also controlled my migraines well.

    When I had the cellulitis they continued to give it to me because I refused to let them stop it. They wanted to just stop it cold but that is a HUGE mistake. It IS a seizure medication and even if you do not take it for seizures it can cause them if stopped to quickly. Even if you have never had a seizure before. I spent four days in a hospital after a week long migraine where I couldn't keep it down. I was NOT alert and the pain doctor said the entire thing was a seizure because I was totally out of it. the docs said it was because I took meth - I have NEVER even seen meth or taken any illegal drug - EVER. But phenergan can make a meth test come back positive in a lab that does not do lots of drug tests. You have to know what you are doing to get a valid result if the person is taking certain medications. I didn't know that you could spend that long having seizures either a long one or a lot of little ones. The eeg results from the hospital said no seizure to them but to the pain doctor and neuro they were clear seizure and post seizure results.

    I was on the max dose and had been on it for 2 years when that happened. It is very rare to have that and is why they now have a much slower taper to wean you off than they did back then. The last refill even came with a warning to call the doctor if you couldn't take it for 24 hours due to illness.

    It was a great medication. NEVER did I feel instant relief from it. SOme people reportedly get a high from it due to the pain relieving qualities but I never ever had that. In the hospital they timed every dose and were always surprised that I was never loopy - even made sure to check me every ten min after I took a dose just to see. But I don't get that from pain medications or muscle relaxers either, so it may just be me.

    I don't know that it would help muscle pain unless it was caused by nerve problems (not psychological nervousness, actual problems with nerves). It does cause weight gain, or at least stops weight loss, so you might want to think about that before you try it.